Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Apr 24, 2010, 2:28 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 2:28 PM MDT (20:28 UTC)
- Expired
- Apr 24, 2010, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
653 WWUS75 KTFX 242028 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 228 PM MDT SAT APR 24 2010 MTZ009-010-250300- /O.NEW.KTFX.HW.W.0009.100424T2028Z-100425T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 228 PM MDT SAT APR 24 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS WILL CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AND ACROSS EASTERN GLACIER COUNTY THROUGH THE EVENING AS A COLD FRONT SWEEPS THROUGH THE REGION. * WINDS: SUSTAINED WINDS OF 40 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. * LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
511 WWUS75 KTFX 250251 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 851 PM MDT SAT APR 24 2010 MTZ009-010-250400- /O.EXP.KTFX.HW.W.0009.000000T0000Z-100425T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK 851 PM MDT SAT APR 24 2010 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: BREEZY WESTERLY WINDS WILL CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AND ACROSS EASTERN GLACIER COUNTY THROUGH THE EVENING AS A COLD FRONT SWEEPS THROUGH THE REGION. * WINDS: CURRENT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TO TAPER OFF THROUGH THE NIGHT. * LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS PASS...LOGAN PASS $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 24, 12:15 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 24, 12:15 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1215 PM MDT SAT APR 24 2010 ...UPDATE TO AVIATION... .UPDATE...CHINOOK ARCH OVER THE REGION WITH A SHORTWAVE TROUGH APPROACHING MONTANA THIS AFTERNOON. LATEST MODEL RUNS SUGGEST THAT WIND SPEEDS WILL BE FAIRLY STRONG JUST AHEAD OF AND BEHIND THE SURFACE FRONT THAT IS ANTICIPATED TO MOVE INTO NORTH CENTRAL MONTANA DURING THE AFTERNOON. AT THIS TIME IT DOES NOT APPEAR THAT WINDS WILL BE STRONG ENOUGH TO WARRANT A HIGH WIND WARNING...BUT I WILL BE KEEPING A CLOSE EYE ON THE SITUATION THROUGH THE DAY. FOR NOW HAVE UPDATED TO INCREASE WIND SPEEDS ALONG THE ROCKY MOUNTAIN FRONT AND ACROSS THE NORTHWEST PORTION OF CENTRAL MONTANA. HAVE ALSO TWEAKED SKY CONDITION A BIT TO ACCOUNT FOR THE CHINOOK ARCH THAT FORMED EAST OF THE DIVIDE. LATEST SATELLITE IMAGERY SUGGESTS THAT THIS FEATURE WILL MOVE EAST AND DISSIPATE BUT THERE IS STILL A FAIR AMOUNT OF CLOUD COVER MOVING TOWARD THE STATE SO THE MOSTLY CLOUDY FORECAST FOR THIS AFTERNOON SHOULD BE ON TRACK. MPJ && .AVIATION... UPDATED 1815Z. VFR CONDITIONS WILL GENERALLY PREVAIL ACROSS NORTH CENTRAL... CENTRAL...AND SOUTHWEST MONTANA THROUGH SUNDAY MORNING...UNLESS OTHERWISE STATED BELOW. CLOUDS AND RAIN/SNOW SHOWERS AHEAD OF A WEAK DISTURBANCE APPROACHING THE AREA WILL CONTINUE TO OBSCURE THE MOUNTAINS OF WESTERN AND SOUTHWEST MONTANA AT TIMES. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE INTO EARLY EVENING...BUT THEY WILL LIKELY NOT AFFECT ANY OF THE TERMINALS DIRECTLY. GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. GUSTS WILL MAINLY BE IN THE 25 TO 35 KT RANGE...BUT GUSTS TO 50 KT ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. THE GREATEST THREAT FOR SHOWERS OVER THE PLAINS WILL BE OVER THE SOUTHERN PORTIONS (KGTF KLWT). WINDS AND SHOWERS WILL DECREASE IN THE EVENING AS THE DISTURBANCE BEGINS EXITING THE AREA. HOWEVER...MOISTURE ON THE BACK SIDE OF THE DISTURBANCE MAY BRING A FEW SHOWERS THE THE AREA AGAIN AFTER 08Z. COULSTON && .PREV DISCUSSION... /ISSUED 545 AM MDT SAT APR 24 2010/ TODAY THROUGH MONDAY EVENING...MOST OF THE REGION UNDER CLEAR SKIES THIS MORNING AS PIECE OF PACIFIC UPPER LEVEL RIDGE STILL IN PLACE EAST OF THE CONTINENTAL DIVIDE. BUT MOISTURE ASSOCIATED WITH SHORTWAVE TROF CURRENTLY IN ID PANHANDLE/NW MONTANA ALREADY BEGINNING TO SPILL OVER THE ROCKY MTN FRONT...WITH SATELLITE INDICATING CHINOOK ARCH DEVELOPING FROM GLACIER COUNTY SOUTHWARD. THE TROF SHOULD CONTINUE TO MAKE STEADY EASTWARD PROGRESS TODAY WITH MID- AND HIGH-LEVEL CLOUD COVER BECOMING MORE WIDESPREAD OVER THE PLAINS. PRECIPITATION WILL BE MAINLY CONFINED TO THE MOUNTAINS THRU MID-AFTN. SURFACE COLD FRONT WITH THIS SYSTEM SHOULD CROSS THE DIVIDE ABOUT THAT TIME AND TRACK ACROSS THE REGION DURING THE EVENING. ISOLATED TO SCATTERED LIGHT RAINSHOWERS WILL DEVELOP ALONG AND BEHIND THE FRONT AND PUSH INTO THE EASTERN HALF OF THE CWA BY 6PM. MODEL QPF VALUES FOR THE PRECIP ARE LIGHT...WITH JUST A FEW HUNDREDTHS TO AROUND A TENTH OF AN INCH EXPECTED. SNOW LEVELS WILL INITIALLY START AT 6000 FT THIS AFTN THEN DROP TO AROUND 4500 FT THIS EVENING SO UPPER PEAKS AND LOWER HILLS WILL LIKELY GET A DUSTING OF SNOW. THERE WILL BE A BRIEF BREAK IN PRECIP OVERNIGHT INTO SUN MORNING BUT FORECAST MODELS ARE CONSISTENT IN BRINGING SECONDARY SHOT OF ENERGY AND MOISTURE AROUND THE BACKSIDE OF THE TROF ON SUN AFTN. THIS WILL GENERATE ANOTHER ROUND OF LIGHT VALLEY RAIN...OR RAIN/SNOW MIX AND MTN SNOW THAT SHOULD TAPER OFF QUICKLY BY SUN NIGHT AS THE SYSTEM SLIDES INTO ERN MT. WEAK SHORTWAVE RIDGING RETURNS ON MONDAY WITH PARTLY TO MOSTLY CLOUDY SKIES. HIGH TEMPS TODAY WILL BE UPPER 50S TO LOW 60S...MODERATED SOMEWHAT BY THE INCREASING CLOUD COVER...THEN TAKE A SHARP DIVE FOR SUNDAY AS COLDER CANADIAN AIRMASS ARRIVES WITH THE FRONT AND IS REINFORCED BY COOL NORTHWESTERLY FLOW AFTER THE TROF AXIS PASSES TO THE EAST. TEMPS WILL RECOVER ON MONDAY BUT WILL BE SLIGHTLY BELOW SEASONAL VALUES. WARANAUSKAS MONDAY NIGHT THROUGH THURSDAY NIGHT...UNSETTLED WEATHER PATTERN WILL BEGIN TO SETUP OVER THE REGION AS A LONGWAVE TROUGH MOVES INTO THE PACIFIC NORTHWEST AND RIDGING MOVES EAST. ABOVE AVERAGE TEMPERATURES AND MOIST WEST-SOUTHWESTERLY FLOW ARE EXPECTED FOR TUESDAY WITH INCREASING INSTABILITY...HOWEVER DID HOLD OFF ON ADDING THUNDER TO THE FORECAST FOR NOW. STRONG UPPER-LEVEL TROUGH MOVES INTO THE INTERIOR WEST TUESDAY NIGHT WITH A SURFACE COLD FRONT MOVING THROUGH THE STATE. THE TROUGH IS PROGGED TO DIG FAR SOUTH INTO THE GREAT BASIN WITH SEVERAL SHORTWAVES MOVING THROUGH THE NORTHERN ROCKIES. TIMING OF THE COLD FRONT STILL UNCERTAIN AT THIS TIME...HOWEVER MODELS SEEM TO BE CONSISTENT ON BRINGING THE FRONT THROUGH CENTRAL AND NORTH-CENTRAL MONTANA ON WEDNESDAY MORNING. MODELS SEEM TO INDICATE A FAIR AMOUNT OF PACIFIC MOISTURE WRAPPING INTO THIS SYSTEM SO HAVE RAISED POPS TO CHANCE CATEGORY IN THE VALLEYS AND LIKELY CATEGORY IN THE MOUNTAINS FOR WEDNESDAY. MUCH COOLER AIR BEHIND THE FRONT MAY ALLOW FOR A RAIN/SNOW MIX TO ALL SNOW IN THE MOUNTAINS WITH RAIN SHOWERS IN THE VALLEYS POSSIBLY MIXING WITH SNOW SHOWERS WEDNESDAY NIGHT. COOL AND UNSETTLED NORTHWEST FLOW WILL PERSIST THROUGH THE REMAINDER OF THE PERIOD SO HAVE KEPT SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST WITH HIGH TEMPERATURES TEN DEGREES OR SO BELOW AVERAGE. MLS FRIDAY THROUGH SATURDAY...MODELS ARE IN BASIC AGREEMENT DURING THIS PERIOD. AN UPPER LEVEL LONGWAVE TROUGH CONTINUES TO RESIDE OVER THE WESTERN U.S. DURING THIS PERIOD. A COUPLE OF CLOSED LOWS DRIFT ACROSS MONTANA. THIS WILL BE AN UNSETTLED PERIOD WITH THE POTENTIAL OF BEING A SNOW EVENT. MODELS DISPLAY A LITTLE UNCERTAINTY IN FEATURE PLACEMENT AND TIMING OF COLD AIR ARRIVAL...SO FOR NOW WE WILL KEEP AN EYE ON THIS SITUATION. THIS FORECAST CALLS FOR MOSTLY CLOUDY SKIES AND SCATTERED SNOW SHOWERS OVER THE MOUNTAINS AND MUCH OF THE SOUTHWEST...WITH SCATTERED TO ISOLATED SHOWERS ACROSS THE PLAINS AND CENTRAL VALLEYS...WHERE AT NIGHT MIXED RAIN AND SNOW IS POSSIBLE. DAYTIME TEMPERATURES WILL BE WELL BELOW SEASONAL AVERAGES AT MOST LOCATIONS. EK && .PRELIMINARY POINT TEMPS/POPS... GTF 61 32 49 29 / 20 10 20 10 CTB 57 31 48 28 / 10 10 20 10 HLN 61 33 52 32 / 10 20 20 10 BZN 64 30 50 27 / 10 40 20 10 WEY 51 22 44 22 / 20 40 20 10 DLN 58 28 49 28 / 10 20 10 10 HVR 64 34 48 28 / 10 20 30 20 LWT 58 31 46 27 / 0 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 24, 5:01 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 501 AM MDT SAT APR 24 2010 MTZ008>015-044>055-251115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 501 AM MDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COOL AND UNSETTLED CONDITIONS WITH PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW EXPECTED THROUGH NEXT WEEK. A BROAD AND VERY MOIST PACIFIC WEATHER SYSTEM WILL IMPACT THE AREA DURING THE LATTER HALF OF THE WEEK...WITH POSSIBLE ACCUMULATING SNOW IN THE VALLEYS AND PLAINS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.